Flood, Pike
- When
- April 3, 2:29 AM EST to April 4, 5:55 AM EST
- Where
- Pike forecast zone
- Property damage
- $500,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.332, -75.034 (the zone’s center; the record gives no point)
A slow moving storm from the Ohio Valley brought 2 to 4 inches of rain on April 2nd and 3rd. Before this storm, the rivers had high flows due to a previous rainstorm March 28th and snowmelt.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A slow moving storm from the Ohio Valley brought 2 to 4 inches of rain on April 2nd and 3rd. Before this storm, the rivers had high flows due to a previous rainstorm March 28th and snowmelt. By the time the river fell below flood stage most of the snow had melted. The Delaware River at Montague, NJ (near Milford, PA) rose to its flood stage of 25 feet the early on the 3rd, crested at 31.69 feet at 3:00 PM on the 3rd, then fell back below flood stage the morning of the 4th. This was the third highest flood of record and the highest in almost 50 years. In Dingmans Ferry, the bridge across the Delaware River was closed. The river crest was 3 feet under the bridge. Many roads along the river were damaged.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 3, 2:25 AM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 325 AM EDT SUN APR 3 2005 .SHORT TERM (TODAY-MONDAY)... COMPLEX FCST AGAIN WITH UPR LOW MOVG SLOWLY NE ACRS THE RGN. LOTS OF FLOODING WITH MANY COUNTIES UNDER AS STATE OF EMERGENCY. HARDEST HIT AREAS APPEAR TO BE FROM THE POCONOS INTO THE CATSKILLS. AREA OF TSTMS ASSCD WITH S/WV TRACKING ACRS NE PA INTO CNTRL NY IS ONLY ADDING TO THE CONSIDERABLE FLOODING WOES. HYDRO CONCERNS OBVIOUSLY THE MAIN FOCUS THIS MRNG, BUT SOME WINTER WX ALSO A CONCERN. CRNT RAIN/SNOW LINE RUNS APPROX ALONG THE 925 MB -1C LINE AS SHOWN IN THE ETA12. MDLS SHOW SOME 850 MB COOLING ACRS MUCH OF UPSTATE NY AND NE PA TDA, BUT ETA12 925 TEMPS ARE FCST TO REMAIN ABV 0C TDA FOR AREAS ALONG AND E OF I-81. ETA PROFILES SHOW CHGOVER AT ELM ARND 14Z, ITH 21Z WITH SYR AND BGM NOT UNTIL AFTER 00Z. THESE TIME ARE DEBATABLE SO WONT GET REAL SPECIFIC IN THE TIMING AT THIS POINT. ALWAYS BUST POTNL WITH THESE CUTOFFS, BUT WE PLAN ON MIXING/CHANGING OVER THE RAIN TO SNOW OVER THE CNTRL SRN TIER AND BRADFORD COUNTY TDA WITH POTNL FOR AN INCH OR TWO OF ACCUM MAINLY ACRS THE HIGHEST ELEVATIONS. WILL MENTION PSBL MIX INTO THE SYR/BGM/AVP AREAS BY LATE TDA BUT NO ACCUMS. TNGT, XPCT ANY -SHRA ACRS ERN ZONES TO FINALLY SWITCH OVER. WILL FCST ACCUMS BLO ADVISORY CRITERIA FOR TNGT WITH 1-3 NRN FINGER LAKES INTO WRN MOHAWK VLY, AN INCH OR TWO TWIN TIERS. LOOKS LIKE NW WINDS 15-25 LATER TNGT AND TMRW. && .LONG TERM... THE SLOW MOVING...FLOOD STORM WILL LOSE IT/S GRIP BY MONDAY NIGHT WITH LINGERING MIX OF RAIN AND SNOW SHOWERS ENDING. MED RANGE MODELS THEN IN FAIR AGREEMENT THAT WEATHER WILL BRIEFLY DRY OUT UNDER RIDGING AT THE SURFACE AND ALOFT. ANOTHER POWERFUL LOW DROPS INTO THE TN/OH VALLEY LATE NEXT WEEK AND MOVE SLOWLY. MODELS SHOW FCST AREA TO BE IN THE FOCUS AREA OF BAROCLINIC ZONE UNDER UPR JET...THUS POTENTIAL EXISTS FOR ANOTHER ROUND OF SIGNIFICANT RAIN AND POSSIBLE FLOODING. WITH CONSIDERABLE UNCERTAINTY AT THIS POINT...DESPITE PRETTY GOOD MODEL AND ENSEMBLE AGREEMENT...WILL CONTINUE WITH CHANCE POPS AT THIS TIME RANGE. && .AVIATION (03/06Z - 04/06Z)... MAIN CONCENTRATION OF RAIN WITH EMBEDDED THUNDERSTORMS IS CURRENTLY OVER NORTHEAST PA AND IS ROTATING WNW AROUND THE NORTH SIDE OF THE UPPER LOW. EXPECT SCT THUNDERSTORMS AT AVP... ELM AND BGM DURING THE NEXT SEVERAL HOURS. OTHERWISE EXPECT MAINLY LOW MVFR CONDITIONS... WITH CIGS AVERAGING BETWEEN 1 AND 2 KFT AND VSBYS AVERAGING 3 TO 5 MILES IN RAIN SHOWERS. RAIN SHOWERS WILL BEGIN TO MIX WITH SNOW SHOWERS OVER THE SOUTHERN TIER OF NY THIS AFTERNOON... CHANGING TO ALL LIGHT SNOW SHOWERS SUNDAY NIGHT. VSBYS IN SNOW SHOWERS TONIGHT SHOULD BE MAINLY ABOVE 2 MILES WITH CIGS FROM 1 TO 3 KFT. - MSE && .HYDROLOGY... WIDESPREAD MODERATE TO SEVERE FLOODING ACROSS MUCH OF THE BGM CWA...WITH RECORD OR NEAR RECORD LVLS FCST AT SOME LOCATIONS. SEE PRODUCTS ALBFFSBGM, ALBFFWBGM, ALBFLWBGM, ALBRVSBGM FOR DETAILS. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH TODAY THRU SUN ALL ZONES. RIVER FLOOD WARNINGS AT POINTS IN CHEMUNG, SUSQUEHANNA AND DELAWARE BASINS. .PA...FLOOD WATCH TODAY THRU SUN ALL ZONES. RIVER FLOOD WARNINGS AT POINTS IN THE SUSQUEHANNA BASIN. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 425 AM EST SAT APR 2 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 425 AM EST SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... HEAVY RAIN WILL CAUSE MODERATE TO MAJOR FLOODING STARTING TODAY AND CONTINUING INTO SUNDAY. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION - SEE PRODUCT ALBFFABGM FOR DETAILS. FLOOD WARNINGS ARE IN EFFECT FOR MANY RIVERS - SEE PRODUCTS ALBFLWBGM AND ALBFFSBGM FOR DETAILS. .DAYS TWO THROUGH SEVEN... RIVER FLOODING WILL CONTINUE AT LEAST INTO MONDAY FROM THIS WEEKENDS STORM. THERE IS THE POTENTIAL FOR SOME SNOW ACCUMULATION LATE SUNDAY NIGHT INTO MONDAY, BUT AT THIS TIME THESE ACCUMULATIONS ARE EXPECTED TO BE ON THE LIGHT SIDE. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT. RAINFALL SPOTTERS ARE ENCOURAGED TO RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
845 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD DELHI 42.28N 74.91W
04/02/2005 DELAWARE NY EMERGENCY MNGR
MOST STREAMS AND CREEKS ARE OUT OF THEIR BANKS ACROSS THE
COUNTY. NUMEROUS ROADS FLOODED. STATE OF EMERGENCY
DECLARED.
0820 PM FLASH FLOOD STARRUCA 41.90N 75.45W
04/02/2005 WAYNE PA AMATEUR RADIO
SHADIGEE CREEK OUT OF ITS BANKS. ALL LOW LYING AREAS
FLOODED NEAR STARUCCA. NUMEROUS OTHER CREEKS OVERFLOWING
WITH ROADS CLOSED COUNTYWIDE. STATE OF EMERGENCY
DECLARED.
&&
JABPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
911 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD LIBERTY 41.80N 74.75W
04/02/2005 SULLIVAN NY LAW ENFORCEMENT
ALL LOW LYING ROADS FLOODED COUNTYWIDE. STATE OF
EMERGENCY DECLARED.
&&
JABPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1006 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD HALE EDDY 42.00N 75.37W
04/02/2005 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED IN BOTH DIRECTIONS BETWEEN DEPOSIT AND
HANCOCK DUE TO FLOODING
&&
JABPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1026 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD LA FAYETTE 42.88N 76.10W
04/02/2005 ONONDAGA NY LAW ENFORCEMENT
BUTTERNUT CREEK OUT OF ITS BANKS AND FLOODING ROUTE 20.
1020 PM FLASH FLOOD KIRKWOOD 42.03N 75.78W
04/02/2005 BROOME NY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED COUNTYWIDE. EVACUATIONS TAKING
PLACE IN KIRKWOOD AND DEPOSIT. STATE OF EMERGENCY
DECLARED.
&&
JABThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447546.